MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-80-8-80
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510k = p050017/s002 and s003.A follow up report will be sent within 30 days following the completion of the investigation.
 
Event or Problem Description
After they deployed the stent, they could not remove the delivery system from over the wire.The wire and the delivery system had to be removed together.
 
Additional Manufacturer Narrative
Pma/ 510k = p050017/s002 and s003.The device involved in this complaint was returned for evaluation.The device was not returned in its original packaging.A documentation and physical examination investigation was carried out.On evaluation, the returned device was measured with an overall length of 79.3cm which is within specification of 80cm +1.3cm -0.8cm.No damage was noted on the flexor.The complaint device was returned with the wire guide stuck in the delivery system.The wire guide was removed, which required force.Two kinks were noted on the wire guide, along with congealed blood.Using calibrated micrometer, the diameter of the wire guide was confirmed to be 0.035¿.The device was wired successfully with a new 0.035" wire guide.No manufacturing issues were noted on evaluation of the device.From the information provided, the device was flushed before use.The wire guide was non hydrophilic.It is unknown if the wire guide was used previously, or if it had been wiped between uses.The wire guide used was a 0.035" amplatz extra stiff.The customer complaint can be confirmed as the wire guide was difficult to remove from the delivery system.It can be noted that no issues were reported that would suggest difficulties during delivery system advancement or stent deployment.In addition, during evaluation of the returned device, the complaint device was freely advanced using a new 0.035'' wire guide.Based on the above, this occurrence could be attributed to the damage/kinks in the wire guide, in conjunction with the congealed blood.Kinks on the wire caused resistance when attempting to remove the delivery system from the wire guide.The congealed blood in the system may have had an impact, but it is not possible to confirm as it is not known how long the procedure lasted.As the conditions of use cannot be replicated in the laboratory setting, a definitive root cause of this event cannot be determined.Prior to distribution all zilver bms devices are subject to visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in the finished product q.C.Instruction.It can be noted that q.C.Inspectors are required to confirm that lumen of inner catheter is open and free of blockages by inserting a 6fr stylet, which must be able to pass easily and effortlessly through the entire introducer system.Any issues would have been noticed at this stage.A review of the relevant manufacturing records did not reveal any discrepancies that could have contributed to this issue.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are manufacturing issues associated with lot c1144307.According to the initial report, the stent was deployed successfully.No unintended section of the device did not remain inside the patient's body.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Quality engineering will continue to monitor complaints of this nature for potential emerging trends.
 
Event or Problem Description
This follow up report is being submitted due to the completion of the investigation into this event.Initial description submitted as follows: after they deployed the stent, they could not remove the delivery system from over the wire.The wire and the delivery system had to be removed together.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5969543
Report Number3001845648-2016-00273
Device Sequence Number544725
Product Code NIO
UDI-Device Identifier10827002438580
UDI-Public(01)10827002438580(17)180901(10)C1144307
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZIV6-35-80-8-80
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/25/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/22/2016
Supplement Report FDA Received Date10/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1